Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

A combo of med's ended my daughter in the hospital

Posted by on Jul. 8, 2011 at 5:50 PM
  • 21 Replies
My daughter is ADHD and border line bipolar. Well a couple days ago my daughter began to sleep all day and all night. She couldn't walk she was very confused so I rushed her to the Er, when she stood up and pasted out. The Er brushed us off and said they don't know what's wrong. They only ran blood work. So I took her to her regular dr office. They were very worried and sent us right to the children's hospital. We got there and they took her to a room started blood work and talking about a cat scan. With in a hour they did every test and came back with the results. My daughters ADHD med and bipolar med was not working with eachother but against eachother and it was like poison to her system. So they stopped all her med's and she can't have nothing, not even her allergy med. She has to go to her physc doctor and we have to find a combo that won't work against eachother. It was pretty scary and she is home now and resting. The doctor at the hospital told me this can happen any time. It can happen in the first week of a new med or months after a new med. It was pretty scary.
Posted on CafeMom Mobile
by on Jul. 8, 2011 at 5:50 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
MommeeTo4
by on Jul. 8, 2011 at 5:52 PM
Omg
Wow I hope they can help her out

I thought by your title she passed
Posted on CafeMom Mobile
notjstasocermom
by Ruby Member on Jul. 8, 2011 at 5:53 PM

wow scary

Kylie819
by Emerald Member on Jul. 8, 2011 at 5:54 PM

I'm sorry that happened and hope she is doing better now!

I was prescribed some meds after my daughter's friend died and ended up with seratonin syndrome.  I was smart enough to figure out why I was sicker and sicker and stop the meds.  Neither the pharmacy nor my doctor caught that the meds I were on could NOT be used together for this reason.  

southern_momof2
by on Jul. 8, 2011 at 5:55 PM
Wow, I am so sorry she had to go through that, I hope you all find something that works for her.
Posted on CafeMom Mobile
TempestRayne
by on Jul. 8, 2011 at 5:56 PM
THat is scary. I am glad she is okay.
crazymeanmom
by on Jul. 8, 2011 at 5:56 PM
This happened to my son and he was 4 at the time. He did not pass out though. He reacted the exact opposite way. He was up for over 48 hours moving non stop, he didn't eat, had anxiety attacks, threw up, then he finally crashed!
Posted on CafeMom Mobile
sassyscorpio85
by on Jul. 8, 2011 at 5:57 PM

i hope she feels better soon

twisted_charlie
by on Jul. 8, 2011 at 5:57 PM

I'm sorry. :(

I had a similar experience when I was given Prozac and Abilify (at the same time). All around terrible experience. I hope your daughter feels better soon. :)

FDNYwife
by on Jul. 8, 2011 at 5:59 PM

 can I please ask you what meds?  i recently went through something similar with my son.  Hw was on Paxil, Abilify, Prolixin and Concerta.  I took him home, weaned him off them all and were starting from scratch.  He is so much better with NOTHING than he was on all the meds! 

mommy_2_be_2010
by Platinum Member on Jul. 8, 2011 at 5:59 PM
Omg hopefully the right meds can be found
Posted on CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)